anyone else who pharmacists use Almus for their levothyroxine?

I can't find the question that someone else had asked, but i've had a few tablets disintergrate on poppingout of the packet. I don't push it out of the pack like we're supposed i use my nail and it is still turning to powder. I'm going to pick up a new script tomorrow and while i'm there i'm going let them know that this happening more frequently than is acceptable.

10 Replies

oldestnewest
  • Almus is the name used by Boots for the 'generic' medicines they supply. Inside the Almus box, you will probably find that the manufacturer of the levothyroxine is actually Actavis. (Look on the leaflet and on the blister pack itself).

    If you're not happy with the tablets supplied by Boots, you could go to a different pharmacy and ask for the levothyroxine from MercuryPharma instead. You may need to visit a few pharmacies before you find one that has it in stock.

  • there is only boots pharmacists in the area i live, which is why i keep having to use them unfortunately.

  • Oh that's unfortunate and frustrating :( Are you far out in the sticks with no supermarket pharmacy within reach either?

  • Hi Beautifulchaos, this happens to me to sometimes with Actavis from an independent pharmacy. You have to sort of lick it out of the blister pack

    Roslinxx

  • If a product is causing difficulties like this, it needs to be reported to Actavis and Almus - copy in the MHRA.

    Otherwise Actavis may be genuinely unaware of the problem (e.g. they might think their quality control procedures prevent the problem getting out of the factory).

  • I have the same brand and as recently kindly informed on here(after silly panic) that is the same as Actavis. I haven't had any issues with crumbling though, maybe a dodgy batch??? :)

  • I spoke the pharmacist this morning when i picked up my new ones. She checked the date on the pack she just gave me and said they are in date. i explained to her that i thought it might have been the way i took them out the packet, i use my nail to break the seal and even that hadn't stopped the tablet from turning to powder. she said if it happens with this packet to bring it straight in, she will then get onto the company striaght away to alert them to the problem.

  • I have just phoned the company and informed them of the problem and they are going to investigate and then either phone or write to me!

  • I've had the same problem, not every pack, but recurring.

  • if anyone has had these tablets, i encouage you to report it to them if they don't know they have a problem then how are they going to fix it. As i've said it's not every pack but at least if there is more than 1 person reporting problems then they can sort it out.

You may also like...